orangeleader

"graphis explosion"

12 posts in this topic

US ArmA:Combat Operations Version 1.01

Pentium 4 2.4GHz

128 DDR ATI Radeon 9700 TX

512MB RAM

768MB Virtual Memory

Windows XP Pro

I am having trouble sometimes during game play, that units(solider, truck, etc.) will suddenly change from normal to some "graphics" explosion. The unit looks like several colored planes sticking out from one central point.

Also sometimes the game craches to the desk top.

I was wondering if anyone else has had this problem and how to fix it. I am in the process of updating drivers to see ifthat helps.

Share this post


Link to post
Share on other sites
US ArmA:Combat Operations Version 1.01

Pentium 4 2.4GHz

128 DDR ATI Radeon 9700 TX

512MB RAM

768MB Virtual Memory

Windows XP Pro

crazy_o.gif

Damn man, do yourself a big favor and buy a mid-range computer for the holidays. For less (much less with the deals this time of year) than 1K USD you can acquire something that will provide a much more fluid and enjoyable gaming experience.

I remember playing HL2 with a similar system and frequently found myself wanting to throw my computer out the window.

Also I sincerely doubt that you're using version 1.01 of ArmA. If you are you should patch it immediately.

EDIT: Better link for patches

Share this post


Link to post
Share on other sites

Just don't alt-tab when you play.

I bet it won't occur if you don't alt-tab.

Share this post


Link to post
Share on other sites
Pentium 4 2.4GHz

128 DDR ATI Radeon 9700 TX

512MB RAM

This is your problem. You are on the very border of minimum.

Share this post


Link to post
Share on other sites

Excluding the likelyhood the system spec is the problem, I've heard and seen this before on normal systems, causes include;

a) Overheating graphics card

b) "dodgy setting in the Nvidia Control Panel"

Solution to (a) is obvious, for (b) it included "created a new game profile in the Nvidia control panel and assigned it to the arma.exe"

Share this post


Link to post
Share on other sites

Well I've seen it too I think. Your description sounds exactly like what I saw.

I think it was some beta patch (1.07?) which gave me "exploded" soldiers whenever I looked at them through a weapon scope. I think then it was not because of graphics card temperature. Of course made the game unplayable.

In 1.08 (I think) I got also similarly distorted objects on the whole screen, but that was cured by cooling the graphics card (nVidia 6600 GT). I now am very aware that if I don't arrange extra cooling for the graphics card, problems will appear if I play ArmA for a longer time.

So ensure first that you have enough cooling for the graphics card. Open the case of the computer and put a big fan blow right into the graphics card. A fan like those people keep on their tables.

Share this post


Link to post
Share on other sites

I also got those exploding units with my ATI Sapphire Radeon 9800Pro 128Mb. I'm saving my money for a new system with a MSI NX8800GTX, so then i'll hopefully be able to play with it then biggrin_o.gif

Share this post


Link to post
Share on other sites

That said, I don't think that being on the minimum means he should have to suffer outrageous graphical problems. If the game is supposed to run on his rig and it doesn't, then the problem is with the game or something to do with his rig, but not the rig itself.

Bashing his rig is not helping him answer his question.

Share this post


Link to post
Share on other sites

I had this problem recently, and think I have resolved it.  Choppers and large vehicles were particularly problematic for me.

My system:

Intel 3.4 CPU

NVidia 6800 GT Pro AGP

2 MB DDR RAM

Windows XP

 I did the following...

1) Disable Antialiasing, Anisotropic filtering, etc. Shadows, shading and blood to zero, also.

2) Turn all settings ingame to low. However, I did find that during the game I could turn 'Object detail' up to 'high' to correct the "kaleidescope on LSD" problem.  However, then my game was unstable and would occasionally crash to desktop.

3) I used the following utilities:

<ul> - Nasty File Remover

<ul> - Installed this modified driver...

<ul> - I modified the 'target' line of my desktop shortcut with this... "...arma.exe -maxmem=1024"

<ul> - Changed my AGP aperture in my BIOS from 64MB to 128MB.  Read  this article for details and instructions.

<ul> - Install this amazing utility: Riva Tuner.  I then played around to find and test my best overclock settings.  Also setup fan speed as described here.

-- Played around with RivaTuner a bit, and then launched the game.  I monitored my GPU temp and memory usage, and with a further overclock tweak, have found a state where I (so far) have had no issues with the 'freaky visuals, and no longer crash to desktop.  I might be able to even gain up some in game settings a bit... I'm still playing around with it.  Still I have found settings that work for me.  So now, I will just tweak things one at a time and monitor how it affects performance.

-- I should also note that after installing the optimized driver, I launched the NVidia Control Panel, and in the Manage 3D settings, I found that ArmA was among the pre-installed games.  My previous driver ('the latest' according to NVidia) did not have the game there and I had to add 'Arma.exe' manually.  I deleted this old entry, using the pre-loaded one instead.  Virtually all settings are set to 'Use Global Setting' now.

I hope some of this is helpful.  I too, was told by others to upgrade my system.  No thanks, aside from ArmA, my system handles everything beautifully.  And I have priorities for my money other than upgrading my hardware for one game... even this one!! wink_o.gif

Share this post


Link to post
Share on other sites

I remember when I first installed Arma on my laptop

(XP 4000+ cpu, X600 256meg video)

I had the tearing , I downgraded video drivers to Cat 6.7 (only supported OEM driver) and the problem went away

With a 9700 video card youd be best to use older drivers also

You didn't state what video drivers you were using and why you running Arma 1.01?

edit: this has also been answered several times but I see you are new

Share this post


Link to post
Share on other sites

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now